Alert archive / Georgia / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this areal flood warning at May 14, 2012, 7:03 PM EDT for 5 counties in Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2012, 7:03 PM EDT (23:03 UTC)
- Expired
- May 14, 2012, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colquitt County, GA, Decatur County, GA, Grady County, GA, Mitchell County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 896 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
020 WGUS42 KTAE 142303 FLWTAE BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 703 PM EDT MON MAY 14 2012 GAC071-087-131-205-275-150200- /O.NEW.KTAE.FA.W.0002.120514T2303Z-120515T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ THOMAS GA-MITCHELL GA-COLQUITT GA-GRADY GA-DECATUR GA- 703 PM EDT MON MAY 14 2012 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR SMALL STREAMS IN... WESTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA... NORTHERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA... EASTERN DECATUR COUNTY IN SOUTHWEST GEORGIA... NORTHERN GRADY COUNTY IN SOUTHWEST GEORGIA... SOUTHEASTERN MITCHELL COUNTY IN SOUTHWEST GEORGIA... * UNTIL 1000 PM EDT * AT 659 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SOUTHWEST TO NORTHEAST BAND OF HEAVY...SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE AREA. THESE STORMS ARE TENDING TO FORM ALONG A STATIONARY BOUNDARY IN DECATUR COUNTY...AND MOVE SLOWLY NORTHEAST FROM THIS ORIGIN POINT. THIS TRAINING OF THESE STORMS ARE PRODUCING RAINFALL RATES OF ABOUT 2 TO 4 INCHES PER HOUR...WITH TOTAL ACCUMULATIONS OF UP TO 5 INCHES POSSIBLE. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE RATHER SLOW AND FLASH FLOODING IS NOT EXPECTED AT THIS TIME...BUT CONDITIONS WILL BE MONITORED CLOSELY IF THIS CHANGES. ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3098 8463 3129 8375 3101 8375 3078 8460 $$ 9-FOURNIER
1 follow-up statement
065
WGUS82 KTAE 150034
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
834 PM EDT MON MAY 14 2012
GAC071-205-275-150038-
/O.CAN.KTAE.FA.W.0002.000000T0000Z-120515T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
THOMAS GA-MITCHELL GA-COLQUITT GA-
834 PM EDT MON MAY 14 2012
...THE FLOOD WARNING HAS BEEN CANCELLED IN WESTERN
COLQUITT...SOUTHEASTERN MITCHELL...AND NORTHERN THOMAS COUNTIES...
RADAR IMAGERY SHOWS THAT THE HEAVIEST RAIN HAS MOVED SOUTH OF THE WARNED
REGION.
LAT...LON 3080 8460 3098 8463 3105 8445 3107 8424
3088 8425 3080 8451
$$
GAC087-131-150200-
/O.CON.KTAE.FA.W.0002.000000T0000Z-120515T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRADY GA-DECATUR GA-
834 PM EDT MON MAY 14 2012
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SMALL
STREAMS IN DECATUR AND GRADY COUNTIES...
AT 828 PM EDT HEAVY RAIN CONTINUED ACROSS DECATUR AND GRADY COUNTIES.
HEAVY THUNDERSTORMS WERE DEVELOPING IN DECATUR COUNTY AND MOVING SLOWLY
EAST INTO GRADY COUNTY. REPORTS FROM A TRAINED SPOTTER INDICATE THERE
HAS BEEN FLOODING OF LOW LYING DITCHES AND FARM LAND IN NORTHEAST
DECATUR COUNTY.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STANDING WATER IS LIKELY IN LOW LYING AREAS...BUT AT THIS TIME FLOOD
WATERS ARE NOT EXPECTED TO RISE RAPIDLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS...ESPECIALLY AT
NIGHT WHEN WATER DEPTH IS DIFFICULT TO DETERMINE. NEVER TRY TO CROSS
A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 3080 8460 3098 8463 3105 8445 3107 8424
3088 8425 3080 8451
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at May 14, 3:19 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 14, 3:19 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 319 PM EDT Mon May 14 2012 .NEAR TERM [This Afternoon and Tonight]... Showers and thunderstorms developed earlier this morning across much of the southeast part of our forecast area - along and east of the Apalachicola and Flint Rivers - except areas of the eastern FL Big Bend near the Suwanee River. The thunderstorms in these areas have diminished in intensity and coverage in the early afternoon as the boundary layer has become convectively overturned. Radar and visible satellite loops indicate a slow westward expansion of the common convective cold pool / outflow boundary beginning to approach a ABY-BGE-AAF line. To the west of the outflow boundary, moderate instability remains with objectively analyzed MLCAPE around 1000 to 1500 j/kg. Therefore, we expect the thunderstorms over the eastern parts of our area to slowly diminish, with the potential for lingering storms into the early evening elsewhere. Water vapor satellite shows a mid-upper level PV anomaly quickly moving east across N AL at the moment, and this should be pushing through N GA within the next few hours. Subsidence behind the departing wave, and decreasing convective instability with a loss of sunlight should cause storms to diminish by 03-05z with just a few isolated showers possible during the overnight hours. Some areas of fog may occur later tonight, especially after 08z. .SHORT TERM [Tomorrow through Wednesday]... Not much in the way of changes to this portion of the forecast period. Cold front still likely to stall over the eastern portions of the forecast area for Tuesday and Wednesday. This will bring shower and thunderstorm activity to these areas on both days. Forecast for the western portions of the area are more problematic. Some high resolution model guidance showing scattered activity each day, while others show nothing. Will show decreasing PoPs from east to west to follow this thinking. A combination of analysis and new model guidance would also support the previous forecast thinking that this activity has a decreased severe potential. .LONG TERM [Wednesday Night through Monday]... The amplified period of previous days shows signs of deamplifying. It is highlighted in the Nrn stream by broad ridging from West Coast to Wrn most Great Lakes, and in Srn stream weak troughing from Desert SW ewd thru Srn Plains. A full latitude trough exists from Ont/Que SWD thru Ern Gulf then WWD to Ern TX. A ridge dominates extreme Wrn Atlc. At surface, in the wake of recent cold front, 1020mb high centered over Great Lakes is building SWD to Cntrl GA/AL where diffuse front exists. Proximity of upper trough keeps some mid/high level moisture across local area. During the rest of the period, models coming into better agreement although GFS remains slower to kicking out upper trough. Compromise shows that Ern trough pivots ewd and moves offshore by Thurs eve with upstream ridging, dry NWLY flow and subsidence overspread NE Gulf. On Fri low develops at base of trough off GA/SC coast and lifts slowly newd elongating to off NC coast thru end of period keeping dry air over local region. At surface, high builds into NE Gulf region dissipating lingering frontal boundary and remains dominant feature thru period. Surface reflection of upper low develops just off coast but along with assocd moisture also remains offshore so low level moisture source also end. main impact will be to tighten local gradients for above average ne winds especially Nrn tier GA counties. Will go with AOB wdly sct POPS Thru period. Both Min and Max temps will hover around climo thru the period inching down by weekend as dry air dominates. Avg min/max inland climo is 62 and 87 degrees. && .AVIATION... Showers and thunderstorms are widespread to the east of a line from KAAF to KTNA. This activity is expected to continue through the afternoon as it slowly drifts eastward. More widely scattered showers are expected to the west of said line later this afternoon. An isolated thunderstorm cannot be ruled out in this area as well. This activity will die down later tonight. No other major aviation concerns to note at this time. && .MARINE... Cold front slowly moving across the coastal waters this evening. Shower and thunderstorm activity more widespread east of Apalachicola. This activity will wane as we head into the evening hours. Thunderstorm activity will remain over the waters for Tuesday and Wednesday as well. Otherwise, no major marine concerns exist through the forecast period. && .FIRE WEATHER... Minimum afternoon relative humidity is expected to stay above critical levels the the next few days. Drier air will filter into the region in the wake of a cold front on Thursday with afternoon relative humidities possibly dropping below 35 percent over portions of the Florida Panhandle. However, it is uncertain at this time if Red Flag criteria will be met. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 66 85 65 87 63 / 20 30 10 20 10 Panama City 68 82 66 82 69 / 10 30 10 10 10 Dothan 65 85 65 86 61 / 20 30 10 20 10 Albany 66 85 65 87 62 / 30 30 20 30 10 Valdosta 65 84 65 87 62 / 30 40 20 30 20 Cross City 66 84 64 87 62 / 20 40 10 20 20 Apalachicola 68 81 66 82 69 / 10 30 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Near Term: Lamers Short Term/Aviation/Marine: Lericos Long Term: Block/Vickery Fire...Barry
Hazardous weather outlook, May 14, 5:18 AM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 518 AM EDT MON MAY 14 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150300- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 518 AM EDT MON MAY 14 2012 /418 AM CDT MON MAY 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY...BEGINNING THIS MORNING. AN ISOLATED SEVERE STORM OR TWO IS POSSIBLE THIS AFTERNOON...WITH THE MAIN THREAT BEING GUSTY WINDS. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. SHOWERS AND STORMS WILL GRADUALLY COME TO AN END BEGINNING AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. HOWEVER, EACH DAY THE THREAT WILL MOVE FURTHER EAST. THE SEVERE WEATHER POTENTIAL WILL REMAIN LOW EACH DAY. DRY CONDITIONS WILL OVERSPREAD THE ENTIRE AREA BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED. HOWEVER...SPOTTERS ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS THROUGH WEDNESDAY SHOULD THE NEED FOR ACTIVATION ARISE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN
In the hours before
Local storm report, May 14, 1:09 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
109 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM WATER SPOUT 1 NE CARRABELLE 29.86N 84.65W
05/14/2012 FRANKLIN FL EMERGENCY MNGR
WATERSPOUT REPORT RELAYED BY COUNTY EMERGENCY
MANAGER.SHERRIFF STATED THAT THE WATER SPOUT DISSIPATED
AS IT MOVED ONSHORE. THEY ARE CHECKING FOR DAMAGE.
&&
TODD.LERICOSSpecial weather statement, May 14, 1:22 PM EDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
122 PM EDT MON MAY 14 2012
GAZ158-159-141745-
THOMAS GA-BROOKS GA-
122 PM EDT MON MAY 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWEST BROOKS
AND NORTHEAST THOMAS COUNTIES...
* UNTIL 145 PM EDT
AT 119 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES SOUTHWEST OF PAVO...OR NEAR PATTEN...MOVING
NORTHEAST AT 30 MPH.
THIS STORM WILL BE NEAR...
PAVO BY 135 PM EDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3103 8355 3083 8380 3088 8391 3104 8382
3104 8380 3103 8379 3104 8378
TIME...MOT...LOC 1722Z 220DEG 24KT 3091 8380
08-LAMERSSpecial weather statement, May 14, 1:38 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
138 PM EDT MON MAY 14 2012
GAZ146-141815-
COLQUITT GA-
138 PM EDT MON MAY 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN COLQUITT
COUNTY...
* UNTIL 215 PM EDT
AT 137 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES NORTH OF PAVO...OR NEAR AUTREYVILLE...MOVING
NORTHEAST AT 30 MPH.
THIS STORM MAY AFFECT AREAS AROUND SPENCE AIRPORT...PINEBORO...AND
THE FAR EASTERN SECTIONS OF MOULTRIE.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3117 8354 3115 8354 3112 8356 3103 8364
3104 8378 3103 8379 3103 8380 3126 8371
3124 8351 3120 8351
TIME...MOT...LOC 1738Z 214DEG 26KT 3105 8372
08-LAMERSSpecial weather statement, May 14, 4:52 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
452 PM EDT MON MAY 14 2012
GAZ128-130-131-142115-
TURNER GA-BEN HILL GA-IRWIN GA-
452 PM EDT MON MAY 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BEN HILL...IRWIN
AND TURNER COUNTIES...
* UNTIL 515 PM EDT
AT 448 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF ASHBURN...OR NEAR AMBOY...MOVING
EAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3163 8315 3168 8363 3180 8364 3186 8348
3185 8318
TIME...MOT...LOC 2052Z 257DEG 25KT 3175 8353
9-FOURNIERSpecial weather statement, May 14, 5:42 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT MON MAY 14 2012
GAZ145-156>158-142215-
THOMAS GA-MITCHELL GA-GRADY GA-DECATUR GA-
542 PM EDT MON MAY 14 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEAST
DECATUR...NORTHERN GRADY...SOUTHERN MITCHELL AND NORTHERN THOMAS
COUNTIES...
* UNTIL 615 PM EDT
AT 536 PM EDT...THE NATIONAL WEATHER SERVICE DETECTED A STRONG
THUNDERSTORM 14 MILES NORTHEAST OF WEST BAINBRIDGE...OR NEAR VADA...
MOVING EAST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM.
LAT...LON 3102 8404 3095 8451 3108 8454 3108 8450
3112 8450 3114 8448 3116 8448 3120 8440
3122 8440 3124 8437 3129 8434 3136 8419
TIME...MOT...LOC 2141Z 253DEG 5KT 3109 8444
9-FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:22 PM EDT | Special Weather Statement | TAE | Brooks | 23 min |
| May 14, 1:38 PM EDT | Special Weather Statement | TAE | Colquitt | 37 min |
| May 14, 4:52 PM EDT | Special Weather Statement | TAE | Turner | 23 min |
| May 14, 5:42 PM EDT | Special Weather Statement | TAE | Mitchell | 33 min |
Nearby
Areal Flood Warnings in Georgia, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.